Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Prescribing the symmetric function of the eigenvalues of the Schouten tensor


Authors: Yan He and Weimin Sheng
Journal: Proc. Amer. Math. Soc. 139 (2011), 1127-1136
MSC (2010): Primary 53C21; Secondary 35J60
DOI: https://doi.org/10.1090/S0002-9939-2010-10674-3
Published electronically: October 27, 2010
MathSciNet review: 2745665
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the problem of conformally deforming a metric to a prescribed symmetric function of the eigenvalues of the Schouten tensor on compact Riemannian manifolds with boundary. We prove its solvability and the compactness of the solution set, provided the Ricci tensor is nonnegative-definite.


References [Enhancements On Off] (What's this?)

  • 1. S. Chen, Conformal deformation on manifolds with boundary, Geom. Funct. Anal., 19 (2009), no. 4, 1029-1064. MR 2570314
  • 2. S. Chen, Boundary value problems for some fully nonlinear elliptic equations, Calc. Var. Partial Differential Equations, 30 (2007), no. 1, 1-15. MR 2333094 (2008e:35061)
  • 3. José F. Escobar, The Yamabe problem on manifolds with boundary, J. Differential Geom, 35 (1992), no. 1, 21-84. MR 1152225 (93b:53030)
  • 4. A. Gray and L. Vanhecke, The volumes of tubes about curves in a Riemannian manifold, Proc. London Math. Soc., 44 (1982), 215-243. MR 647431 (83h:53031)
  • 5. P.F. Guan and G.F. Wang, Conformal deformations of the smallest eigenvalue of the Ricci tensor, American Journal of Mathematics, 129 (2007), no. 2, 499-526. MR 2306044 (2007m:53033)
  • 6. M. Gursky and J. Viaclovsky, Prescribing symmetric functions of the eigenvalues of the Ricci tensor, Ann. of Math. (2) 166 (2007), 475-531. MR 2373147 (2008k:53068)
  • 7. M. Gursky and J. Viaclovsky, Volume comparison and the $ \sigma_k$-Yamabe problem, Adv. Math., 187 (2004), no. 2, 447-487. MR 2078344 (2005f:53051)
  • 8. M. Gursky and J. Viaclovsky, Fully nonlinear equations on Riemannian manifolds with negative curvature, Indiana Univ. Math. J., 52 (2003), 399-419. MR 1976082 (2004a:53039)
  • 9. Y. He and W. M. Sheng, On existence of the prescribing $ k$-curvature problem on manifolds with boundary, preprint.
  • 10. Y. He and W. M. Sheng, Local estimates for elliptic equations arising in conformal geometry, preprint.
  • 11. Y.Y. Li, Degree theory for second order nonlinear elliptic operators and its applications, Comm. Partial Differential Equations, 14 (1989), no. 11, 1541-1578. MR 1026774 (90i:58022)
  • 12. A. Li and Y.Y. Li, On some conformally invariant fully nonlinear equations, part II: Liouville, Harnack, and Yamabe, Acta Math., 195 (2005), 117-154. MR 2233687 (2007d:53053)
  • 13. J.Y. Li and W.M. Sheng, Deforming metrics with negative curvature by a fully nonlinear flow, Calc. Var. Partial Differential Equations, 23 (2005), 33-50. MR 2133660 (2005m:53121)
  • 14. W.M. Sheng, N.S. Trudinger and X-J. Wang, The Yamabe problem for higher order curvatures, J. Diff. Geom., 77 (2007), 515-553. MR 2362323 (2008i:53048)
  • 15. N.S. Trudinger and X-J. Wang, The intermediate case of the Yamabe problem for higher order curvatures, International Mathematics Research Notices (2010) 2010 (13), 2437-2458.
  • 16. X.-J. Wang, A class of fully nonlinear elliptic equations and related functionals, Indiana Univ. Math. J., 43 (1994), 25-54. MR 1275451 (95f:35089)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C21, 35J60

Retrieve articles in all journals with MSC (2010): 53C21, 35J60


Additional Information

Yan He
Affiliation: Centre for Mathematical Sciences, Zhejiang University, Hangzhou 310027, People’s Republic of China
Email: helenaig@zju.edu.cn

Weimin Sheng
Affiliation: Department of Mathematics, Zhejiang University, Hangzhou 310027, People’s Republic of China
Email: weimins@zju.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-2010-10674-3
Keywords: Conformal geometry, prescribing curvature, Ricci tensor
Received by editor(s): January 31, 2010
Published electronically: October 27, 2010
Additional Notes: This work was partially supported by NSFC Grants 10771189 and 10831008.
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society